Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 236, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 21, 2012, 6:02 PM EDT for Alamance County, Orange County, Person County, North Carolina. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 6:02 PM EDT (22:02 UTC)
- Expired
- Jul 21, 2012, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:30 PM EDT | TSTM WND DMG | 2 Wsw Union Ridge, NC | ONE TREE BLOWN DOWN NEAR THE 4400 BLOCK OF MT. VERNON CHURCH ROAD. TIME ESTIMATED. |
| Jul 21, 6:55 PM EDT | TSTM WND DMG | 1 Ne Mebane, NC | ONE TREE BLOWN DOWN ALONG CRAWFORD STREET. TIME ESTIMATED. |
| Jul 21, 6:55 PM EDT | TSTM WND DMG | 1 Nne Mebane, NC | TREE BLOWN DOWN ALONG STAGECOACH ROAD. TIME ESTIMATED. |
| Jul 21, 6:55 PM EDT | TSTM WND DMG | 1 W Mebane, NC | TREE BLOWN DOWN ALONG LAKE LATHAM ROAD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS52 KRAH 212202
SVRRAH
NCC001-135-145-212300-
/O.NEW.KRAH.SV.W.0236.120721T2202Z-120721T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES NORTH OF UNION RIDGE...OR OVER
JERICHO...MOVING SOUTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CARR...
SCHLEY...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3647 7896 3624 7895 3602 7899 3603 7940
3624 7945 3625 7916 3647 7915
TIME...MOT...LOC 2201Z 305DEG 23KT 3634 7933
$$
222 follow-up statements
894
WWUS52 KRAH 212214
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT SAT JUL 21 2012
NCC001-135-145-212300-
/O.CON.KRAH.SV.W.0236.000000T0000Z-120721T2300Z/
ALAMANCE NC-ORANGE NC-PERSON NC-
614 PM EDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN PERSON...NORTHERN ORANGE AND NORTHEASTERN ALAMANCE
COUNTIES...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF UNION RIDGE...OR NEAR JERICHO...MOVING SOUTHEAST AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PLEASANT GROVE...
ROXBORO...CARR...BUSHY FORK...HAW
RIVER...GRAHAM...MEBANE...SWEPSONVILLE...SCHLEY...EFLAND AND
HILLSBOROUGH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3647 7896 3624 7895 3602 7899 3603 7940
3624 7945 3625 7916 3647 7915
TIME...MOT...LOC 2213Z 320DEG 21KT 3626 7929
$$
22761
WWUS52 KRAH 212245
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT SAT JUL 21 2012
NCC135-145-212255-
/O.CAN.KRAH.SV.W.0236.000000T0000Z-120721T2300Z/
ORANGE NC-PERSON NC-
645 PM EDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PERSON AND NORTHERN
ORANGE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3625 7926 3607 7926 3603 7927 3603 7940
3624 7945
TIME...MOT...LOC 2245Z 311DEG 26KT 3616 7930
$$
NCC001-212300-
/O.CON.KRAH.SV.W.0236.000000T0000Z-120721T2300Z/
ALAMANCE NC-
645 PM EDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN ALAMANCE COUNTY...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PLEASANT
GROVE...OR 8 MILES SOUTH OF JERICHO...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAW RIVER...GRAHAM...
SWEPSONVILLE AND MEBANE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 147 AND 154.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7926 3607 7926 3603 7927 3603 7940
3624 7945
TIME...MOT...LOC 2245Z 311DEG 26KT 3616 7930
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:50 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 21, 2:50 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EDT SAT JUL 21 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN NEAR THE VIRGINIA BORDER THROUGH EARLY MONDAY. THE FRONT THEN DISSIPATES...AS UPPER LEVEL HIGH PRESSURE BUILDS SLIGHTLY EAST FROM THE PLAINS INTO THE MID MISSISSIPPI AND TENNESSEE VALLEYS. TEMPERATURES WILL BECOME VERY WARM ONCE AGAIN EARLY IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM SATURDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT VERY NEAR THE VIRGINIA BORDER...LIKELY JUST NORTH OF THE BORDER WITH KTDF STILL SHOWING A SOUTHWEST WIND. OUTFLOW FROM ONGOING AND DEVELOPING SHOWERS AND THUNDERSTORMS MAY RESULT IN THE FRONT SHIFTING SLIGHTLY SOUTH ACROSS THE BORDER DURING THE EVENING AND OVERNIGHT HOURS...BUT ITS OVERALL LOCATION SHOULD BE VERY SIMILAR TO ITS CURRENT ONE THROUGH THE NEAR- AND SHORT-TERM PERIODS. THE SPC MESOANALYSIS SHOWED MLCAPE FROM 1000 TO 2000J/KG...THOUGH SHEAR IS VERY WEAK AS ANTICIPATED AND DOWNDRAFT CAPE IS FAIRLY LOW AS WELL...MOSTLY LESS THAN 500J/KG EXCEPT IN THE FAR SOUTH TOWARD THE SOUTH CAROLINA BORDER. 850MB LIFT ON THE SHORT-TERM GUIDANCE IS BEST THIS EVENING... AND WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DUE TO DAMAGING WIND...MOST STORMS THROUGH THE AFTERNOON AND EVENING SHOULD END UP ON THE STRONG SIDE WITH MOST OF THE GUST POTENTIAL OF 40 TO 50 MPH. AS AFTERNOON THUNDERSTORMS CONTINUE TO DEVELOP NEAR THE FRONT AND ASSOCIATED WITH DIFFERENTIAL HEATING AND THE MID-LEVEL SHEAR AXIS TO THE SOUTH AND SOUTHEAST...GENERAL MOVEMENT EAST AND NORTHEAST SHOULD RESULT IN LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS FROM THE LATE AFTERNOON THROUGH AT LEAST THE EARLY EVENING ACROSS CENTRAL NORTH CAROLINA. DEVELOPMENT OVER THE NORTHWEST FOOTHILLS...AGAIN NEAR THE FRONT...SHOULD EVENTUALLY AFFECT THE TRIAD AS WELL. OVERNIGHT...BUFR SOUNDINGS BECOME MORE STABLE ESPECIALLY ON THE GFS...ALTHOUGH WITH DECENT MOISTURE AND THE PRESENCE OF THE SHEAR AXIS ALOFT ALONG WITH THE PROXIMITY OF THE FRONT...WILL NOT COMPLETELY ELIMINATE CHANCES FOR A SHOWER. OVERNIGHT LOWS...69 TO 74. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 250 PM SATURDAY... WHILE MOISTURE REMAINS PLENTIFUL OVERALL...WITH PRECIPITABLE WATER VALUES TO AROUND TWO INCHES PARTICULARLY ON THE NAM...THE GFS BUFR SOUNDINGS ARE NOTICEABLY MORE STABLE PARTICULARLY WITH SLIGHT WARMING IN THE LAYER AROUND 850MB. THE SHEAR AXIS WEAKENS AND SHOULD PIVOT WEST AND WEAKEN IN RESPONSE TO INCREASING HEIGHTS ALOFT. WHILE OVERALL INSTABILITY APPEARS BETTER SUNDAY AFTERNOON AS OPPOSED TO THIS AFTERNOON...WITH MLCAPE LIKELY REACHING OR JUST EXCEEDING 2000J/KG...OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS IN CENTRAL NORTH CAROLINA IS LIKELY TO BE LESS AS A RESULT OF WHAT SHOULD BE DIMINISHING SYNOPTIC SUPPORT. THE FRONT SHOULD CONTINUE TO SLOWLY WEAKEN...AND WITH THE SHEAR AXIS WEAKENING AS WELL...WILL CONTINUE THE FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE AFTERNOON THROUGH THE EARLY EVENING. THERE IS STILL THE POTENTIAL FOR AN ISOLATED DAMAGING WIND THREAT...AND AGREE WITH THE SPC DAY 2 ASSESSMENT OF THAT ISOLATED POTENTIAL. DOWNDRAFT CAPE IS 500-900J/KG AS FORECAST BY THE MORE ROBUST NAM...UNDER A RELATIVE MAXIMUM OF 850MB THETA-E. HIGH TEMPERATURES SHOULD MOSTLY BE IN THE LOWER 90S... WITH A FEW HIGHS POSSIBLE AROUND 90 OR TOWARD 95 DEPENDING ON HOW QUICKLY ANY MORNING LOW CLOUDS DIMINISH...AND THE ONSET OF ANY DEEP CONVECTION. SUNDAY NIGHT...BOTH THE NAM AND THE GFS BUFR SOUNDINGS BECOME FAIRLY STABLE TO DEEP CONVECTION. THE GFS DOES FORECAST SOME OVERNIGHT QPF...BUT ITS MOS GUIDANCE CHANCES OF RAIN ARE LOW LATE AT NIGHT... AND WITH CONVERGENCE ALOFT FORECAST OVERNIGHT SUNDAY...IT WOULD SEEM CHANCES FOR ANY SHOWERS AND THUNDERSTORMS SHOULD FALL BELOW SLIGHT CHANCE BY AROUND MIDNIGHT. OVERNIGHT LOWS ONCE AGAIN SHOULD BE MOSTLY IN THE RANGE OF 70 TO 75. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... THE MAIN WEATHER FEATURE DURING MUCH OF THE LONG TERM PERIOD WILL BE BROAD MID LEVEL RIDGING THAT IS PROGGED TO EXTEND FROM THE CENTRAL PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO SCATTERED DIURNAL TYPE PRECIP AS A WEAK SURFACE TROUGH WILL BE IN PLACE OVER THE REGION. THEN...AT THE END OF THE WORK WEEK...A SHORT WAVE TROUGH IS PROGGED TO AMPLIFY ACROSS THE NORTHERN PLAINS WHICH WILL EVENTUALLY SUPPRESS THE RIDGE. AS THIS SHORT WAVE MOVES EAST AND AMPLIFIES EVEN MORE...IT SHOULD BEGIN TO CARVE AN UPPER LEVEL TROUGH OVER THE REGION BY THE WEEKEND...WITH AN ASSOCIATED SURFACE FRONT APPROACHING FROM THE NORTHWEST. WILL STILL KEEP ONLY SCATTERED DIURNAL CONVECTION IN THE FORECAST FOR THIS TIME FRAME...BUT WILL SHOW A SLIGHT INCREASE IN THE POPS. THE HEAT WILL ALSO RETURN TO THE REGION...WITH GENERALLY MID (AND SOME UPPER) 90S EXPECTED FOR MOST OF THE PERIOD. OVERNIGHT LOWS WILL REMAIN IN THE LOW TO MID 70S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 250 PM SATURDAY... HIGH MVFR OR LOW VFR CEILINGS SHOULD PREVAIL THROUGH THE LATE AFTERNOON AND EARLY EVENING OUTSIDE OF SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED ADVERSE WEATHER CONDITIONS. OVERNIGHT...THE ONSET AND OCCURRENCE OF LOW CLOUDS IS STILL SOMEWHAT IN QUESTION...BUT BASED ON PERSISTENCE OF THE AIR MASS...AND THE GFS AND LAMP GUIDANCE MOSTLY SUGGESTIVE OF LOW CLOUDS...FORECAST THEIR OCCURRENCE AND IFR CONDITIONS AT ALL TAF SITES BY 10Z. IT SHOULD BE NOTED THAT THE SREF MODEL...WHICH DID FORECAST HIGHER PROBABILITIES OF LOW CLOUDS THIS SATURDAY MORNING AND THEY OCCURRED...HAVE A LOWER PROBABILITY OF LOW CLOUDS FOR SUNDAY MORNING. CONFIDENCE IS MODEST...BUT BASED ON THE PERSISTENT AIR MASS AND PREPONDERANCE OF GUIDANCE...HAVE OPTED TO INCLUDE THEM. CEILINGS SHOULD GRADUALLY LIFT TO VFR SUNDAY MORNING. BEYOND THE 18Z VALID TAF PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD OCCUR SUNDAY AFTERNOON AND EVENING. IN GENERAL...WIDELY SCATTERED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WEEK. LATE NIGHT AND EARLY MORNING LOW CLOUDS AND FOG ARE ALSO POSSIBLE... THOUGH CURRENTLY THE BEST POTENTIAL FOR THESE WOULD SEEM TO BE IN THE MID-TO-LATE WEEK PERIOD...LESSER EARLY MONDAY AND ESPECIALLY EARLY TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jul 21, 3:03 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 303 PM EDT SAT JUL 21 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-221900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 303 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 10 PM. TORRENTIAL RAINFALL CAN BE EXPECTED WITH ANY STORMS...AND LOCALIZED FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND EVENING. ONCE AGAIN...ISOLATED SEVERE STORMS ARE POSSIBLE...WITH A PRIMARY THREAT OF DAMAGING WINDS. SEVERE WEATHER WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS MUCH OF NEXT WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE REGION. HEAT INDICES COULD BE NEAR 105 DEGREES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS AND SERVICE ARE APPRECIATED. DJF
In the hours before
Special weather statement, Jul 21, 4:25 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT SAT JUL 21 2012
NCZ040-041-076-077-212130-
CHATHAM-HARNETT-LEE-WAKE-
425 PM EDT SAT JUL 21 2012
...INTENSE WIND GUSTS WILL MOVE ACROSS HARNETT...WAKE...LEE AND
CHATHAM COUNTIES THROUGH 530 PM EDT...
AT 423 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING A
STRONG OUTFLOW OF WINDS OVER PINEVIEW...OR ABOUT 11 MILES SOUTHEAST
OF SANFORD...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MONCURE...
BROADWAY... SANFORD... SEMINOLE... DUNCAN... FUQUAY-VARINA... AND
LILLINGTON. WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 89.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3530 7919 3531 7919 3535 7925 3573 7928
3569 7880 3553 7869 3552 7871 3552 7869
3550 7867 3541 7861 3520 7907
TIME...MOT...LOC 2023Z 220DEG 17KT 3535 7907
GIHSpecial weather statement, Jul 21, 4:39 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT SAT JUL 21 2012
NCZ027-028-043-212145-
EDGECOMBE-NASH-WILSON-
439 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 545 PM EDT...
AT 438 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLBANKS...OR ABOUT 11 MILES SOUTH OF ROCKY MOUNT...MOVING EAST AT
15 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES NORTHWEST OF WILSON
IN WILSON COUNTY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACCLESFIELD...
PINETOPS...TARBORO...PRINCEVILLE...CONETOE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3566 7795 3580 7801 3606 7754 3604 7752
3604 7751 3596 7740 3584 7736
TIME...MOT...LOC 2038Z 257DEG 14KT 3580 7773
GIHLocal storm report, Jul 21, 4:49 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG SEVEN SPRINGS 35.22N 77.85W
07/21/2012 WAYNE NC 911 CALL CENTER
ONE TREE DOWN NEAR THE 5400 BLOCK OF HIGHWAY 55
&&
EVENT NUMBER RAH1200644
KRRLocal storm report, Jul 21, 4:50 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 ESE MAR-MAC 35.33N 78.04W
07/21/2012 WAYNE NC 911 CALL CENTER
ONE TREE DOWN ON HIGHWAY 13 SOUTH NEAR DURHAM LAKE ROAD
&&
EVENT NUMBER RAH1200645
KRRSpecial weather statement, Jul 21, 4:51 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT SAT JUL 21 2012
NCZ027-043-212130-
NASH-WILSON-
451 PM EDT SAT JUL 21 2012
...A DEVELOPING THUNDERSTORM WILL MOVE ACROSS NASH AND WILSON
COUNTIES THROUGH 530 PM EDT...
AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDDLESEX...OR ABOUT 19 MILES SOUTHWEST OF NASHVILLE...MOVING
NORTHEAST AT 20 MPH. WIND GUSTS NEAR 50 MPH ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... BAILEY... SIMS...
SPRING HOPE... NASHVILLE... AND ELM CITY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 119 AND 138.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3599 7785 3579 7782 3568 7815 3573 7818
3573 7820 3582 7826 3598 7816 3608 7809
TIME...MOT...LOC 2051Z 237DEG 19KT 3580 7818
GIHSpecial weather statement, Jul 21, 5:14 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT SAT JUL 21 2012
NCZ007-008-212215-
GRANVILLE-PERSON-
514 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 615 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROXBORO...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL HILL...OAK
HILL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3626 7862 3632 7899 3649 7901 3655 7872
3655 7861
TIME...MOT...LOC 2114Z 261DEG 13KT 3641 7888
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:13 AM EDT | Special Weather Statement | RAH | Sampson | 47 min |
| Jul 21, 1:21 PM EDT | Special Weather Statement | RAH | Person | 54 min |
| Jul 21, 1:46 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Jul 21, 2:08 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Scotland | 37 min |
| Jul 21, 2:20 PM EDT | Special Weather Statement | RAH | Hoke | 40 min |
| Jul 21, 2:45 PM EDT | Special Weather Statement | RAH | Johnston | 30 min |
| Jul 21, 3:10 PM EDT | Special Weather Statement | RAH | Hoke | 35 min |
| Jul 21, 3:24 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 21, 3:33 PM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jul 21, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 65 min |
| Jul 21, 3:43 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Jul 21, 3:47 PM EDT | Special Weather Statement | RAH | Hoke | 43 min |
| Jul 21, 3:50 PM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jul 21, 4:12 PM EDT | Special Weather Statement | RAH | Halifax | 48 min |
| Jul 21, 4:25 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee | 65 min |
| Jul 21, 4:39 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 66 min |
| Jul 21, 4:51 PM EDT | Special Weather Statement | RAH | Nash | 39 min |
| Jul 21, 5:14 PM EDT | Special Weather Statement | RAH | Granville, Person | 61 min |
| Jul 21, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 17 min |
| Jul 21, 6:08 PM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jul 21, 6:17 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Jul 21, 6:32 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 21, 6:36 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 54 min |
| Jul 21, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 52 min |
| Jul 21, 6:49 PM EDT | Special Weather Statement | RAH | Forsyth | 41 min |
| Jul 21, 6:52 PM EDT | Areal Flood Advisory | RAH | Halifax | 39 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 63 min |
| Jul 21, 7:20 PM EDT | Flash Flood Warning | RAH | Halifax, Warren | 3 hr |
| Jul 21, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 39 min |
| Jul 21, 7:35 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Jul 21, 7:46 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.